# SDR 20010601CW004

- Difficulty date: May 9, 2001
- Submitted: June 1, 2001
- Operation: General aviation
- Aircraft: N70AP
- Make and model: Bell 407
- Aircraft serial: 53409
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 407340339103
- Condition: Seized
- Location: Tail Rotor
- Part time: 786 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

PILOT FELT EXCESSIVE VIBRATION AND HEADED BACK TO BASE, AFTER SHORT PERIOD VIBRATION INCREASED, PILOT LANDED IN FIELD.  FOUND TAIL ROTOR HANGER BEARING SEIZED AND SPUN IN BEARING HOUSING.  THE BEARING THAT FAILED IS THE FIRST BEARING AFT LOCATED JUST FORWARD OF OIL COOLER BLOWER.
